MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention and returned products were tested with hcg quality control cut-off standard (25miu/ml) and high level hcg clinical urine (212.6iu/ml, 215.2iu/ml, 221.9iu/ml).All devices showed positive results at read time and met quality control specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The reported complaint could not be replicated with either returned or retention product.Therefore, a root cause could not be determined based on the information provided.This issue will continue to be monitored through incoming complaints.Case details do not indicate if the urine sample was a first morning catch.Per the package insert, very dilute urine may not contain representative levels of hcg.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported receiving two false negative hcg results using a fisher - sure-vue hcg serum/urine test on two patients.Serum hcg confirmatory testing indicated both patients were positive for pregnancy.Although requested, no additional information was provided.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE (50T)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7886447
Report Number2027969-2018-00121
Device Sequence Number10820078
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)200229(10)HCG8030108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberFHC-202
Device Lot NumberHCG8030108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1